Alert archive / Mississippi / Wind Advisories in 2010
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 23, 2010, 4:13 AM CDT for 4 states. It took effect at Apr 24, 2010, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 4:13 AM CDT (09:13 UTC)
- In effect from
- Apr 24, 2010, 7:00 AM CDT
- Expired
- Apr 24, 2010, 9:33 PM CDT
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WWUS74 KMEG 230913 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 413 AM CDT FRI APR 23 2010 ...STRONG GRADIENT WINDS ARE EXPECTED SATURDAY AND SATURDAY EVENING ACROSS THE MID SOUTH... .A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN PORTIONS OF THE MID SOUTH ON SATURDAY. AS THE LOW PRESSURE INTENSIFIES IT SHOULD ALLOW FOR AN INCREASED PRESSURE GRADIENT OVER THE AREA. THIS WILL RESULT IN STRONG WINDS ACROSS THE REGION SATURDAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232200- /O.NEW.KMEG.WI.Y.0007.100424T1200Z-100425T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 413 AM CDT FRI APR 23 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH POSSIBLE. * WINDS OF THIS MAGNITUDE COULD DISPLACE UNSECURED ITEMS...DOWN LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
4 follow-up statements
191 WWUS74 KMEG 232031 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT FRI APR 23 2010 ...STRONG GRADIENT WINDS ARE EXPECTED SATURDAY AND SATURDAY EVENING ACROSS THE MID SOUTH... .A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN PORTIONS OF THE MID SOUTH ON SATURDAY. AS THE LOW PRESSURE INTENSIFIES IT SHOULD ALLOW FOR AN INCREASED PRESSURE GRADIENT OVER THE AREA. THIS WILL RESULT IN STRONG WINDS ACROSS THE REGION SATURDAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241000- /O.CON.KMEG.WI.Y.0007.100424T1200Z-100425T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 331 PM CDT FRI APR 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH POSSIBLE. * WINDS OF THIS MAGNITUDE COULD DISPLACE UNSECURED ITEMS...DOWN LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
633 WWUS74 KMEG 240555 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1255 AM CDT SAT APR 24 2010 ...STRONG GRADIENT WINDS ARE EXPECTED TODAY... .A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MIDSOUTH TODAY. AS THE LOW PRESSURE INTENSIFIES...IT WILL ALLOW FOR AN INCREASE PRESSURE GRADIENT OVER THE AREA. THIS WILL RESULT IN STRONG WINDS ACROSS THE REGION TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242115- /O.CON.KMEG.WI.Y.0007.100424T1200Z-100425T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1255 AM CDT SAT APR 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH POSSIBLE. * WINDS OF THIS MAGNITUDE MAY DISPLACE UNSECURED ITEMS...DOWN LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
644 WWUS74 KMEG 242007 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250300- /O.CON.KMEG.WI.Y.0007.000000T0000Z-100425T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 307 PM CDT SAT APR 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH POSSIBLE. * STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE SUBSIDING SHORTLY AFTER SUNSET. * WINDS OF THIS MAGNITUDE MAY DISPLACE UNSECURED ITEMS...DOWN LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SWC
349 WWUS74 KMEG 250233 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 933 PM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250345- /O.CAN.KMEG.WI.Y.0007.000000T0000Z-100425T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 933 PM CDT SAT APR 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO 10 TO 15 MPH THIS EVENING THUS THE WIND ADVISORY HAS BEEN CANCELED. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 23, 12:27 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 23, 12:27 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 AM CDT FRI APR 23 2010
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 932 PM CDT THU APR 22 2010/
UPDATE...
REMOVED RAIN CHANCES EVERYWHERE AS WELL AS LOWERED SKY COVER
TONIGHT.
DISCUSSION...
QUIET AND MILD CONDITIONS WILL PREVAIL TONIGHT. SEVERE
THUNDERSTORMS AND HEAVY RAINFALL ARE PROBABLE ACROSS PARTS
OF THE AREA SOMETIME BETWEEN LATE FRIDAY AFTERNOON THROUGH
SATURDAY.
AT 930 PM ACROSS THE MIDSOUTH AND FORECAST AREA...RAINFREE
CONDITIONS WERE OCCURRING UNDER MOSTLY CLEAR TO PARTLY CLOUDY
SKIES. SURFACE TEMPERATURES RANGED FROM 60 AT SAVANNAH TENNESSEE
TO 75 AT MEMPHIS. A WARM FRONT WAS NEAR WALNUT RIDGE ARKANSAS TO
HUNTINGDON TENNESSEE LINE.
REST OF TONIGHT...QUIET CONDITIONS SHOULD PREVAIL. THINK
WITH MID/UPPER LEVEL RIDGING TO ALLOW FOR GOOD CAPPING...ANY
SHOWERS/THUNDERSTORMS WILL BE WELL NORTH AND WEST OF THE FORECAST
AREA...THUS REMOVED MENTION. WARM FRONT WILL SLOWLY MOVE NORTH
THROUGH THE NIGHT. LOWERED SKY COVER OVER THE AREA THINKING SKIES
WILL BE MOSTLY CLEAR TO PARTLY CLOUDY. LOWS WILL MAINLY BE IN THE
54 TO 64 DEGREE RANGE. THERE IS A SMALL CHANCE PATCHY FOG AND/OR
LOW STRATUS CLOUDS DEVELOPING LATE TONIGHT OVER THE AREA...BUT
DID NOT MENTION IN FORECAST.
SEVERE THUNDERSTORMS AND HEAVY RAINFALL ARE LIKELY SOMETIME LATE
FRIDAY AFTERNOON THROUGH SATURDAY ACROSS THE FORECAST AREA. BASED
ON LATEST 18Z MODELS...BECOMING MORE CONCERNED WITH INCREASING
SEVERE WEATHER POTENTIAL LATE FRIDAY AFTERNOON AND NIGHT...AND
PERHAPS LOWER POTENTIAL FOR SEVERE ON SATURDAY. FOR NOW...WILL
NOT MAKE ANY CHANGES TO HWO...SPS...OR FFA AND ALLOW MIDNIGHT SHIFT
TO EXAMINE LATEST DATA TO UPDATE PRODUCTS.
MBS
PREV DISCUSSION...
/ISSUED 257 PM CDT THU APR 22 2010/
WARM FRONT EXTENDS ACROSS SOUTHERN KANSAS THROUGH SOUTHERN
MISSOURI AND INTO WEST TENNESSEE THIS AFTERNOON. SOME SCATTERED
SHOWERS CONTINUE TO MOVE EAST ACROSS NORTHERN SECTIONS OF THE
FORECAST AREA NORTH OF THE WARM FRONT. AS THE WARM FRONT MOVES
NORTH TONIGHT...THE SHOWERS WILL MOVE OUT OF THE FORECAST AREA.
THE UPPER LEVEL RIDGE WILL BUILD BRIEFLY OVER THE REGION LATE
TONIGHT AND FRIDAY MORNING GIVING US A NICE MORNING ON FRIDAY.
THE MAIN WEATHER FEATURE IS A POTENT STORM SYSTEM WHICH WILL BE
MOVING OUT OF THE SOUTHERN ROCKIES AND INTO SOUTHWEST KANSAS
FRIDAY NIGHT. AHEAD OF THIS SYSTEM...A DISTURBANCE WILL MOVE INTO
THE FORECAST AREA FRIDAY NIGHT. AHEAD OF THE DISTURBANCE...THE
ATMOSPHERE WILL BE QUITE UNSTABLE AS SURFACE DEWPOINTS REACH THE
UPPER 50S TO LOWER 60S. THIS WILL SET THE STAGE FOR A ROUND OF
SEVERE THUNDERSTORMS POSSIBLY STARTING AS EARLY AS LATE FRIDAY
AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. THERE WILL
BE A THREAT OF DAMAGING WINDS...LARGE HAIL AND TORNADOES.
ON SATURDAY...AS THE STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS A
SURFACE LOW IS EXPECTED TO DEVELOP OVER NORTHWEST LOUISIANA AND
TRACK NORTHEAST INTO WEST TENNESSEE. THE RESULT WILL BE A SECOND
ROUND OF SEVERE THUNDERSTORMS WITH THE BEST CHANCE OF SEVERE
WEATHER OVER NORTH MISSISSIPPI AND MOVING INTO WEST TENNESSEE. IN
ADDITION TO THE THREAT OF DAMAGING WINDS...LARGE HAIL AND
TORNADOES THERE WILL ALSO BE A THREAT OF FLASH FLOODING AS MANY
LOCATIONS COULD SEE BETWEEN 2 TO 4 INCHES OF RAIN ON SATURDAY.
WILL BE ISSUING A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA
WHICH WILL RUN FROM 7 AM SATURDAY MORNING UNTIL 7 PM SATURDAY
EVENING. THE THREAT OF RAIN WILL CONTINUE THROUGH SATURDAY NIGHT
ALTHOUGH THE RISK OF SEVERE WEATHER WILL HAVE ENDED.
AN UPPER LEVEL TROUGH WILL REMAIN OVER THE MID-MISSISSIPPI VALLEY
SUNDAY AND INTO MONDAY SO THERE WILL BE A SLIGHT CHANCE OF RAIN
OVER NORTHERN SECTIONS OF THE FORECAST AREA FOR SUNDAY...SUNDAY
NIGHT AND MONDAY.
HIGH PRESSURE WILL FINALLY BUILD INTO THE REGION BY MONDAY NIGHT
BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES WHICH WILL
CONTINUE THROUGH TUESDAY...WEDNESDAY AND THURSDAY.
ARS
&&
.AVIATION...
06Z TAF SET
VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 18Z. AFTER 18Z...TSRAS
WILL DEVELOP OVER ARKANSAS AND WILL BEGIN TO PUSH EAST INTO THE CWA.
SOME OF THESE STORMS WILL BE SEVERE. KJBR AND KMEM WILL BE THE FIRST
TAF SITES AFFECTED. HAVE PUSHED VCTS TIMING AT KJBR UP ONE HOUR AND
HAVE ADDED A TEMPO FOR KJBR BTWN 22Z-01Z AND AT KMEM BTWN 23-02Z.
LOWER VSBYS...LOWER CIGS AND STRONGER WINDS COULD OCCUR FROM THE
STORMS. KMKL AND KTUP WILL BE IMPACTED MAINLY AFTER 00Z. EXPECT
STORMS TO HAVE WEAKEN SOME BY THE TIME THE STORMS REACH KMKL AND
KTUP. BY END OF TAF SET...STORMS SHOULD BE MOVING OUT OF CWA. MVFR
CIGS WILL LIKELY CONTINUE AFTER STORMS HAVE PUSHED EAST. WINDS WILL
BE S AT 10-15 KTS WITH HIGHER GUSTS AFTER 12Z.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 67 75 58 77 / 60 100 20 10
MKL 65 75 57 75 / 60 100 20 20
JBR 64 72 55 72 / 60 100 20 20
TUP 67 75 58 78 / 60 100 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 22, 3:31 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT THU APR 22 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 331 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ...A MAJOR SEVERE WEATHER OUTBREAK IS EXPECTED SATURDAY... THUNDERSTORMS MAY DEVELOP LATE FRIDAY AFTERNOON AND FRIDAY NIGHT AS A WARM...MOIST...AND UNSTABLE AIRMASS ENGULFS THE REGION. IT IS STILL FAIRLY UNCERTAIN AS TO WHETHER STORMS WILL DEVELOP DURING THIS TIME FRAME...BUT THOSE THAT DO HAVE A GOOD SHOT OF BECOMING SEVERE GIVEN THE STRONG WIND SHEAR PRESENT. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH THESE STORMS. ANOTHER SEVERE WEATHER EPISODE WILL UNFOLD LATE SATURDAY MORNING AND SATURDAY AFTERNOON. A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM NORTHWEST LOUISIANA ACROSS NORTHWEST MISSISSIPPI AND INTO WEST TENNESSEE SATURDAY AFTERNOON. TORNADOES... LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MID-SOUTH FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT...AND AGAIN ON SATURDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:48 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 42 min |
| Apr 23, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 44 min |
| Apr 23, 6:10 PM CDT | Tornado Warning | MEG | Craighead, Greene, Lawrence, Randolph | 50 min |
| Apr 23, 6:20 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 3 hr |
| Apr 23, 6:27 PM CDT | Tornado Warning | MEG | Craighead | 13 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 47 min |
| Apr 23, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 51 min |
Nearby
Wind Advisories in Mississippi, 2010Wind Advisories in Tennessee, 2010Wind Advisories in Arkansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.